| Catalog Number |
ER60B |
| Medical Device Problem Code |
Material Integrity Problem (2978)
| Health Effect - Clinical Codes |
Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 2/23/2026.D4: batch #izq1201750.Updated data: d4 (lot number, expiration date), h4.Corrected data: d4 (udi).Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one er60b reload was received fully fired and with damage on reload deck.In addition, the reload was found to have damaged on the knife channel, it is possible that the knife may push the staple line and tissue forward shaving the reload deck.Additionally, there was a clump of material found in the knife slot that upon investigation appeared to include multiple staples.No functional test could be performed due to the condition of the reload.The damage to the reload is consistent with the device being clamped over a hard object.To mitigate the potential for staples getting into the reload and interfering with the knife path during device firing, prior to reloading the device, rinse the anvil and reload jaw in sterile solution and then wipe the anvil and reload jaw to clean any formed but unused staples from the device.Additionally, proper care should be taken when placing the device on the tissue to be stapled, to ensure that no hard obstruction such as a clip is included with the tissue inside the jaws.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number izq1201750, and no non-conformances were identified.
Additional Manufacturer Narrative
(b)(4).Date sent: 1/28/2026 d4: batch #unk d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.H4: the device manufacture date is currently not available.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: 1.How is the device being cleaned during firings? 2.Were there any crossing of staples lines during firing? 3.Please provide a picture (if available) 4.Did any pieces fall into the patient? 5.If yes, were they retrieved? 6.Will all pieces be returned with the device? 7.If no, were they discarded? 1.Was there a patient consequence? if yes, how was the issue addressed? 2.Could you please clarify if there were any change in the post-operative care of the patient as a result of the event? attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No lot or batch number was provided; therefore, a device history could not be done.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that during a gastric sleeve procedure, they noticed some blue fragments on the specimen side on the second to last firing.They looked like blue reload pieces on that side.They were using the ethicon 4000 stapler and it was a blue reload.There were no blue fragments found on the patient side and the staple line looked good.The reload looked frayed.There was no patient consequence nor surgical delay reported.No additional information provided.
Additional Manufacturer Narrative
(b)(4).Date sent 2/10/2026.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information was requested, and the following was obtained: how is the device being cleaned during firings? were there any crossing of staples lines during firing? are there any photos that you could send if yes, productcompliant1@its.Jnj.Com.The device was properly swished in a water basin after each firing.There was very minimal staple cross over during firings.I do not have any photos but the reload has been sent back for testing.